Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 18, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 7, 2000, 11:47 AM CDT for Itasca County, Saint Louis County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2000, 11:47 AM CDT (16:47 UTC)
- Expired
- Jul 7, 2000, 12:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
Counties Itasca County, MN, Saint Louis County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 4.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 071649 SVRDLH MNC061-137-071730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 1147 AM CDT FRI JUL 7 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ITASCA COUNTY IN MINNESOTA CENTRAL ST. LOUIS COUNTY IN MINNESOTA * UNTIL 1230 PM CDT * AT 1147 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF NASHWAUK...OR ABOUT 17 MILES NORTHEAST OF GRAND RAPIDS...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KEEWATIN AROUND 1155 AM CDT HIBBING AROUND NOON CDT LITTLE SWAN AROUND 1210 PM CDT IRON JUNCTION AROUND 1220 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AROUND 60 MPH...STAY INDOORS AWAY FROM WINDOWS. STORM HAS HISTORY OF TREE DAMAGE. $$ KFM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:00 AM CDT, 9 hours 47 minutes earlier.
Area forecast discussion, Jul 7, 2:00 AM CDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 200 AM CDT FRI JUL 7 2000 FORECAST CONCERNS ARE AGAIN ON PCPN AND TEMPS. MODELS STILL HAVING A VERY DIFFICULT TIME WITH HANDLING OF WEAK EMBEDDED IMPULSES TRYING TO RIDE OVER THE RIDGE. SFC BASED HUDSON HIGH IS ALSO HANGING TOUGH EVEN THOUGH THE MODELS TRY TO BREAK IT DOWN WITH EVERY NEW RUN. WILL STICK WITH PERSISTENCE FOR PACKAGE AND TRY A COMPROMISE BETWEEN ALL MODELS. LATEST SATELLITE IMAGERY FEATURES MCS OVER SOUTHERN MANITOBA. MAINLY CI ACROSS CWFA WITH SOME ISOLATED SC. 88D RADAR MOSAIC PLACE A FEW TSRA IN NW MN IN ASSOCIATION WITH THE MCS. 06Z MSAS SFC PRESSURE PLOT MAINTAINS THE SFC RIDGING OVER THE CWFA. SMALL VORT MAX RIDES OVER THE UPPER LEVEL RIDGE TODAY WITH A PIECE OF ENERGY SPINNING OFF OF IT INTO NE MN AND NW WI BETWEEN 18Z AND 00Z. UPPER LEVEL DIVERGENCE IS MAXIMIZED OVER MAINLY CENTRAL MN AND SOME OF NORTHERN MN ON THE NOSE OF 100KT JET STREAK AT H25. THIS IS ALSO REFLECTED IN THE UVV FIELD AT H7. HOWEVER...SFC RIDGING TO CONTINUE OVER CWFA THROUGH THE DAY. DRY EASTERLY FLOW AROUND THE HUDSON HIGH WILL DELAY ANY PCPN FROM INITIATION...EXCEPT IN THE SOUTHERN TIER OF CWFA WHERE SFC DEWPOINTS ARE FORECAST TO RISE INTO THE MIDDLE TO UPPER 60S BY 00Z. INSTABILITY PARAMETERS SUGGEST THE POTENTIAL FOR STRONG TSRA TO DEVELOP ALONG QUASI-STATIONARY BOUNDARY EXPECTED TO BE DRAPED FROM SE ND/NE SD BORDER AREA INTO CENTRAL MN. THESE STORMS MAY CLIP AFOREMENTIONED PARTS OF CWFA. HEAVY RAIN ALSO POSSIBLE AS PRECIPITABLE WATERS RISE TO OVER 1.5 INCHES. MORE STABLE AIR IS ANTICIPATED CLOSER TO LAKE SUPERIOR DUE TO THE DRIER FLOW OF AIR. WILL MAKE SOME ADJUSTMENTS TO FORECAST WHERE NECESSARY TO REFLECT THIS. WEAK IMPULSE THEN MEANDERS UNDER THE UPPER LEVEL RIDGE THROUGH WI TONIGHT. QUASI-STATIONARY BOUNDARY SINKS SOUTH TOWARD SOUTHERN MN/WI AREAS. THIS WILL KEEP MOST OF THE PCPN SOUTH OF THE CWFA. AGAIN... THE EXCEPTION BEING THE SOUTHERN TIER...ESPECIALLY WI...AS THEY WILL BE THE CLOSEST TO THE ACTION. NVA PROGGED OVER THE CWFA ON SATURDAY UNTIL 18Z...THEN ETA/MESOETA GENERATE A SHORT WAVE TROF UNDERCUTTING THE UPPER LEVEL RIDGING. WILL IGNORE THIS AS UPPER LEVEL SUPPORT FROM THE H25 JET HAS SHIFTED OFF TO THE EAST. AVN/NGM TRY TO LIFT THE BOUNDARY FROM SOUTHERN MN/WI NORTH AS A WARM FRONT ON SATURDAY...WHILE THE ETA/MESOETA KEEP IT PARKED OVER THE SAME AREA. WITH NO INDICATION OF ANY MECHANISM AVAILABLE TO LIFT THIS BOUNDARY NORTHWARD...BELIEVE IT WILL REMAIN SOUTH OF THE CWFA. HOWEVER...WILL MAINTAIN LOW POPS AS CONFIDENCE IS LOW. GUIDANCE TEMPS HAVE NOT DONE VERY WELL LATELY AND WILL USE PERSISTENCE. .DLH...NONE. GSF
In the hours before
Special weather statement, Jul 7, 9:30 AM CDT, 2 hours 17 minutes before
MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-072000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 930 AM CDT FRI JUL 7 2000 ...SLIGHT RISK OF SEVERE WEATHER IN NORTH CENTRAL MINNESOTA TODAY AND ACROSS ALL OF THE NORTHLAND TONIGHT... THREAT... LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. DISCUSSION... A LOW PRESSURE SYSTEM IN THE DAKOTAS AND WESTERN MINNESOTA WILL BE THE FOCUS FOR STRONG THUNDERSTORMS TODAY. ATMOSPHERIC CONDITIONS SHOW THE STRONGEST STORMS MAY BEGIN TO ROTATE...WHICH WILL INCREASE THE POSSIBILITY OF TORNADOES. THESE TYPES OF STORMS ALSO HAVE A HIGHER LIKELIHOOD OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT TODAY SHOULD REMAIN WEST OF A LINE FROM CRANE LAKE TO AITKIN. TONIGHT...ANOTHER WEATHER DISTURBANCE IS EXPECTED TO ERUPT IN NORTHEASTERN MINNESOTA...AND MOVE EASTWARD INTO NORTHWESTERN WISCONSIN. SOME OF THE OVERNIGHT STORMS MAY ALSO BE ROTATING...SO ISOLATED TORNADOES WILL BE POSSIBLE...BUT LARGE HAIL WILL BE THE PRIMARY THREAT. SPOTTER ACTIVATION... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. SHIMON
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.